Phenibut and Serotonin
- 07-05-2009, 05:44 PM
Phenibut and Serotonin
I recently started taking Prestiq, a SNRI. I was taking phenibut regularly but am concerned about a possible serotonin syndrome interaction. Does anyone know if this is an issue or how phenibut affects your serotonin levels? I was under the impression that phenibut just affected your GABA-b levels but it makes you feel so damn good I wonder. My doctor said it shouldn't be a problem. Any help would be appreciated. Thanks
- 07-07-2009, 04:07 PM
It shouldn't be a problem, I agree. It might actually help, to sculpt the desvenlafaxine to a more desirable end benefit, but you never know until you experiment a little. SNRIs like this (with mixed SSRI activity) are shown to increases cortical GABA in depressed patients. Progressive pain disinhibition of central origin may product a noticeable antinociceptive effect with such a combo also, and that can certainly be desirable in some conditions. You may be able to reduce doses of one or both if adverse or excess synergism occurs, and I'd bet your doc would know how to calculate that if you're own trial and error doesn't establish it. God bless you my friend, and I hope you find the solution you seek!
07-14-2009, 11:36 PM
Speaking of Phenibut. I noticed that the last few times I used it, the effects were quite different than in the past. It seemed to just make me exhausted with little to no euphoria and even this effect didn't last nearly as long as the previous batches I'd received. At first, I thought it was just Bnut selling a bad product. But, I ordered it from three different companies later on and had the same experience. In between, I did luck out and get a good batch once or twice, but it became hit or miss. So I finally just quit buying it altogether. I am wondering if perhaps it just has a short shelf life or if all the companies that sell it have changed the formula.
07-17-2009, 03:32 PM
It might work again by now man. GABA agonists are weird that way. Protracted tolerance developed rapidly sometimes. My doc gave me Ambien back when it first came out in the early 90's. I thought it was great! It played out totally after about 3 months though, so I took a few weeks off and tried it again. Still nothin' like it used to be. Forgot about it for many months and remembered I still had half a bottle so I took one and it was full blast again. Sometimes you just need a long vacation before you rechallenge. Taking GABAs every night is what makes them burnout so fast IME.
07-17-2009, 10:51 PM
You're the one I was hoping to hear from doc. I felt bad because I ripped the hell outta Bnut on their site for that (hence the ban). Then, I ordered from nutraplanet and had the same experience. Yet, all the other products I've ordered from both companies have been good. I even went to a local store over here and bought phenibut off the shelf, same thing. Frankly, I don't plan to use phenibut again. It's a great sleep aid, but the crash is unbearable and it seems to be highly addictive in a short period of time.
07-17-2009, 11:55 PM
07-18-2009, 12:04 AM
My phenibut rant ruffled some feathers. Otherwise, I never had any customer service issues with them. Their mods pissed me off though. There's this one guy, an admin, who I used to get into a lot of political debates with. He was a smart cat, but a total michael moore/Jimmy carter socialist. I think he loved to hate me, or maybe hated to love me. That's okay though. He eventually banned me permanently for a comment I made. I'm glad though. The conversations are much more interesting here and there's a lot more useful info.
07-29-2009, 07:34 PM
I really appreciate your advice Dr. D. you're a huge asset to this board. I've been using them together with GREAT success. One of the sides of Pristiq is horrible insomnia. The phenibut completely knocks me out every night for a full nights rest. Thanks again
08-12-2009, 10:00 PM
I used Phenibut for a few days at 2 grams and it was great the first two days but then tolerance developed. Do you know whether there is a limit to tolerance, meaning beyond a certain point the effects will remain and not have tolerance (even if that means having to take many grams)?
08-13-2009, 03:47 PM
Yes, the tolerance will continue to build quickly unless you're just using it to go to sleep. IMO and others I've read about, the tolerance stops at 10-12g a day. That's a pretty heavy dose (and expensive) but phenibut has a very low toxicity and I'm assuming a lot safer than some of the other Rx drugs that are out there being used to treat similar problems. I've had two really bad seizures in the past 3 years from Klonopin withdrawl. After a month of heavy dosing phenibut, the worst withdrawl has been hightened anxiety and insomnia for around a week. It has helped me cut down on my Klonopin intake from 4mg ed to 2. Which I love and have never had better sleep in my life. Hope that helps.
02-27-2011, 03:29 PM
hello...my name is seth....im taking 200grams of phenibut a week....i was wondering if you knew someone i could talk to about this massive dosage...that i think my body is addicted to over 5r years?
02-27-2011, 03:37 PM
taking 200 grams of phenibut a week...must talk to someone that's taking that mucn...and is addicted to this product as I am???~~~seth
02-27-2011, 06:00 PM
Similar Forum Threads
- By Malfie in forum OTC DrugReplies: 3Last Post: 02-27-2008, 12:01 PM
- By justreading in forum SupplementsReplies: 8Last Post: 12-09-2007, 08:41 AM
- By anyman in forum Male Anti-Aging MedicineReplies: 12Last Post: 09-05-2007, 10:18 PM
- By cmp007 in forum SupplementsReplies: 0Last Post: 09-03-2007, 06:58 PM
- By Rostam in forum SupplementsReplies: 3Last Post: 08-29-2005, 07:08 PM